Maryland, 2010

Lightning Strike in Maryland, June 1, 2010

June 1, 2010 · NWS PHI · 1 event in 1 county or zone

An approaching cold front helped trigger scattered showers and thunderstorms across the Delmarva Peninsula during the afternoon of the 1st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An approaching cold front helped trigger scattered showers and thunderstorms across the Delmarva Peninsula during the afternoon of the 1st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 1, 2:16 PM EST, 14 minutes earlier.

Area forecast discussion, Jun 1, 2:16 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
316 PM EDT TUE JUN 1 2010

.SYNOPSIS...
THE FORECAST AREA WILL BE NEAR THE SOUTHERN PERIPHERY OF A ZONAL
FLOW ALOFT INTO SUNDAY. THIS WILL RESULT IN FRONTAL BOUNDARIES
REACHING OUR AREA, STALLING AND THEN MOVING BACK TO THE NORTH. ONE
COLD FRONT SHOULD MOVE INTO THE REGION TONIGHT AND ANOTHER
THURSDAY NIGHT OR FRIDAY. A STRONGER COLD FRONTAL PASSAGE IS
FORECAST FOR SUNDAY NIGHT AND THIS ONE IS EXPECTED TO REACH THE
SOUTHEASTERN STATES BEFORE STALLING. A HIGH PRESSURE SYSTEM SHOULD
BUILD INTO THE NORTHEAST ON MONDAY AND TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE GFS INITIALIZED BETTER THAN THE WRF-NMM OFF THE 12Z SOUNDINGS
AND THE UA ANALYSIS THIS MORNING. IN BEING RIGHT FOR THE WRONG
REASON THE GFS SFC BASED CAPES ARE AVERAGING BETTER BECAUSE OF ITS
HIER DEW POINTS COMPENSATING FOR ITS TOO LOW SFC TEMPS. THE WRF-
NMM OVERALL IS UNDERDOING SFC TEMPS AND THUS INSTABILITY. BOTH
MODELS HAVE SOME CONVECTIVE FEEDBACK ISSUES THROUGH THE SHORT TERM
AND ANY CHANGES WERE NUDGED IN THE GENERAL MODEL TREND.

THE MUDDLED CONVECTIVE PICTURE CONTINUES THIS AFTERNOON AS WE ARE
HAVING A SEPARATION BETWEEN THE KINEMATIC AND THERMODYNAMIC FORCING
OF TSRAS. THE HIGHEST CAPES AND LOWEST WIND FIELDS REMAIN IN THE
SOUTHEASTERN PART OF OUR CWA WHERE A COUPLE OF WARNINGS HAVE BEEN
ISSUED. WHILE IN THE NWRN PART OF OUR CWA THE APCHG PVA AND
BETTER INFLOW TO THE H2.5 JET AS WELL AS BETTER SHEAR HAVE TO
FIGHT LOWER INSTABILITY AND MORE CLOUD DEBRIS. OVERALL THE HIGH
PWAT VALUES CARRY THE DOUBLE CONCERN OF HEAVY RAIN AS MUCH AS
GUSTY WINDS. BUT THE OVERALL WIND FIELD AS THE AFTERNOON/EVENING
PROGRESSES DOES BECOME STRONGER AND THIS SHOULD MOVE THE STORMS
FASTER.

TSRA POPS SHOULD DROP AS THE EVENING PROGRESSES AND THE FRONT MOVES
INTO OUR CWA. WE DID ADD PATCHY FOG OVERNIGHT AS SOME LOCATIONS HAVE
HAD HEAVY RAIN. UPWIND DEW POINTS ARE NOT THAT LOW AND WE OPTED TO
COMPROMISE BETWEEN THE GFS AND WRF-NMM FOR MINS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
A DRY FORECAST IS MAINTAINED THROUGHOUT OUR CWA FOR WEDNESDAY. THE
GFS FORECAST SOUNDINGS ARE CAPPED, THE WRF-NMM IS SUGGESTING THAT
THE CAP MIGHT NOT FORM IN TIME FOR OUR DELMARVA ZONES. BOTH THE
UKMET AND CAN RGEM AS PER THEIR QPF SUGGEST THE GFS MAY BE RIGHT
WITH THIS ONE. OTHERWISE THE GENERAL FCST MOISTURE IS ON THE LOW
SIDE, SO DEW POINTS SHOULD DROP AFTER SUNRISE AND ANY CUMULUS THAT
DO FORM SHOULD NOT BECOME A CIG. FCST 850MB TEMPS AND VERIFIED
UPWIND 1000-850MB THICKNESSES ARE SUGGESTING THAT GFS MOS MAY BE TOO
WARM IN PLACES WHERE ITS HIGHER. WE SIDED WITH THE LOWER NAM MOS
VALUES. NOT MUCH OF A COLD FRONT AS HIGH TEMPS TMRW SHLD BE EQUAL
OR SLIGHTLY WARMER THAN TODAY. A SEA BREEZE FRONT SHOULD FORM
WEDNESDAY AFTERNOON AS FCST 925MB WINDS WEAKEN AND THEN BACK TO
THE SOUTH AS THE DAY PROGRESSES.

WE KEPT THE CONVECTIVE CHANCE IN THE NWRN PART OF OUR CWA FOR
WEDNESDAY NIGHT, THIS IS BASED ON LEFTOVER CONVECTION GETTING INTO
OUR AREA BEFORE IT DISPTS AS THE NEXT COLD FRONT COMES CLOSER.

THURSDAY'S WEATHER LOOKS LIKE A STRONGER VERSION OF WHAT IS
OCCURRING TODAY. THE FORECAST SFC BASED CAPE IS EXPECTED TO BE
AROUND 2500J. THIS DOES NOT LOOK THAT OUT OF LINE BASED ON THE FCST
SFC DEW POINTS. THE FCST BULK SHEAR (BY 10 TO 20 KTS) AND TOTAL
TOTAL VALUES (ABT 5C) ARE STRONGER THAN TODAY. THIS PROCESS MIGHT
BE A BIT TOO VIGOROUS BECAUSE BOTH THE WRF-NMM AND GFS HAVE BEEN
FASTER WITH THE APPROACHING COLD FRONT. THUS WE ONLY TRENDED
TOWARD THIS SOLUTION WITH SLIGHTLY HIGHER POPS. THE OPPOSITE OF
WEDNESDAY WITH THE STAT GUIDANCE FOR THURSDAY. THE MODELS ARE
LIKELY TOO CLOUDY AS THE COLD FRONT IS STILL TOO FAR AWAY. IN TURN
MAX TEMPS ARE SIMILAR TO WED EVEN THOUGH FCST 1000-850MB
THICKNESSES AND 850MB TEMPS ARE HIER. WE HAVE MAINTAINED
CONTINUITY WITH THE PREVIOUS FCST WHICH LOOKS LOGICAL.

UNCERTAINTY IN THE TIMING OF THE COLD FRONTAL PASSAGE STARTS
BLEEDING INTO THE MODEL GUIDANCE FOR THU NIGHT AND FRIDAY AS THE
NOAM MODELS ARE FASTER THAN THE UKMET AND ECMWF. THE ECMWF HAS BEEN
ON THE SLOW SIDE OF MODEL TIMING WITH THE LAST COUPLE OF EVENTS. IT
WAS TOO SLOW WITH THE ARRIVAL OF PCPN YESTERDAY. OUR PLAN WAS TO
TREND TOWARD A FASTER SOLUTION EMPHASIZING THU NGT WITH THE HIEST
POPS AND LOWERING THEM FOR FRI DAY. THE WRF-NMM ENHANCED QPF OUTPUT
DID NOT HAVE MUCH SREF SUPPORT. GOING WITH THE SLOWER MODEL SOLNS WE
SIDED WITH THE HIER STAT GUIDANCE FOR THU NGT'S MINS AND FRI'S MAX
TEMPS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE UPPER PATTERN IS FORECAST TO REMAIN ZONAL INTO SATURDAY. AS A
RESULT, A WEST TO EAST FRONTAL BOUNDARY IS EXPECTED TO REMAIN
STALLED OVER OUR REGION. WE WILL INCLUDE CHANCE POPS FOR MAINLY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FOR SATURDAY.

A SHORT WAVE IS EXPECTED TO PASS OVER THE GREAT LAKES REGION FROM
SATURDAY NIGHT INTO SUNDAY. THE FEATURE IS THEN FORECAST TO PASS
ACROSS THE NORTHEASTERN STATES FROM SUNDAY NIGHT INTO EARLY MONDAY.
THE SHORT WAVE SHOULD PROVIDE ENOUGH OF A PUSH TO CAUSE A COLD FRONT
FROM THE NORTHWEST TO MAKE ITS WAY THROUGH OUR REGION FROM LATE
SUNDAY INTO SUNDAY NIGHT. WE WILL INCLUDE CHANCE POPS FOR SHOWERS
AND THUNDERSTORMS FOR SUNDAY INTO SUNDAY NIGHT, OUT AHEAD OF THE
COLD FRONT.

THE COLD FRONT IS ANTICIPATED TO CLEAR OUR REGION FOR THE EARLY PART
OF THE NEW WEEK, WITH HIGH PRESSURE BUILDING DOWN FROM THE
NORTHWEST. SLIGHTLY COOLER AND LESS HUMID CONDITIONS ARE EXPECTED
FOR MONDAY AND TUESDAY.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

SCATTERED SHOWERS AND TSTMS HAVE DEVELOPED ACRS THE AREA AND WILL
CARRIED A TEMPO GROUP FOR THEM.  HOWEVER, MOST LOCATIONS WILL HAVE
MORE DRY PERIODS THAN WET ONES.  NONETHELESS, IF AN AIRPORT DOES GET
IMPACTED BY A TSTM, EXPECT HEAVY RAIN AND MVFR AND EVEN IFR CONDS
FOR A SHORT PERIOD OF TIME.

A CDFNT, WHICH IS RESPONSIBLE FOR THE TSTMS, WILL PASS THROUGH THE
REGION TONIGHT AND ACTIVITY SHOULD DECREASE AFTER SUNSET.  VFR CONDS
ARE THEN EXPECTED THROUGH THE REST OF THE TAF PD.

WSWLY WINDS IN THE 10 TO 20 KT RANGE WILL CONTINUE THROUGH THE
EVENING THEN BECOME MORE WLY OVERNIGHT AND DECREASE TO LESS THAN TO
LESS THAN 10 KT.  SWLY WINDS WILL GENLY BE LESS THAN 10 KT ON
WEDNESDAY, WITH MUCH LESS CLOUD COVER, AS HIGH PRESSURE BUILDS BACK
INTO THE REGION.

OUTLOOK...
HIGH PRESSURE WILL REMAIN OVER THE AREA WEDNESDAY NIGHT INTO
THURSDAY, BEFORE A STRONGER CDFNT IMPACTS THE REGION THURSDAY NIGHT
INTO EARLY FRIDAY.  MORE SHOWERS AND TSTMS AND THE ASSOCIATED
MVFR/IFR CONDS WILL BE EXPECTED AT THAT TIME.

&&

.MARINE...
A CDFNT WILL CROSS THE AREA THIS EVENING, AND THEN HIGH PRESSURE
WILL BUILD IN FOR WEDNESDAY INTO THURSDAY.  WINDS AND SEAS HAVE BEEN
SLOW TO RESPOND AND WILL LOWER THE SCA ON THE SRN WATERS WITH THE
AFTN PACKAGE.  WAVES AND WINDS A RE A TAD HIGHER ON THE NRN WATERS,
SO WILL LEAVE THE SCA AS IS IN THOSE LOCATIONS.  ALSO...THERE WILL
BE SOME SHOWERS AND THUNDERSTORMS THROUGH THE EVENING WHICH COULD
ALSO LOCALLY INCREASE WINDS.

ANOTHER COLD FRONT APPROACHES FOR THURSDAY NIGHT AND INTO FRIDAY.
ADDITIONAL MARINE FLAGS MAY BE NEEDED AT THAT POINT. RESIDUAL LOW
PRESSURE MAY AFFECT THE MARINE AREAS DURING THE WEEKEND.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ450-
     451.

&&

SYNOPSIS...DELISI/GIGI
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...IOVINO
AVIATION...NIERENBERG
MARINE...NIERENBERG
Hazardous weather outlook, Jun 1, 2:20 PM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
320 PM EDT TUE JUN 1 2010

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-021930-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
320 PM EDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME THUNDERSTORMS INTO THIS EVENING MAY GENERATE GUSTY WINDS AND
HEAVY DOWNPOURS RESULTING IN LOCALIZED FLOODING OF POOR DRAINAGE
AREAS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-452>455-021930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
320 PM EDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME THUNDERSTORMS TODAY MAY GENERATE GUSTY WINDS AND HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-021930-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
320 PM EDT TUE JUN 1 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SOME THUNDERSTORMS TODAY MAY GENERATE GUSTY WINDS AND HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 1, 1:35 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
235 PM EDT TUE JUN 1 2010

MDZ012-015-019-020-011930-
CAROLINE MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
235 PM EDT TUE JUN 1 2010

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT...QUEEN ANNE'S
AND TALBOT COUNTIES...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CENTERVILLE...MOVING EAST
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR QUEENSTOWN AROUND 240 PM...
COPPERVILLE AROUND 245 PM...WYE MILLS...CENTERVILLE...CENTREVILLE
AROUND 255 PM...SKIPTON AROUND 300 PM...STARR...CARVILLE AROUND 305
PM...CORDOVA AND HOPE AROUND 310 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. IN ADDITION, WIND
GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY.

LAT...LON 3900 7628 3898 7621 3900 7618 3901 7622
      3905 7625 3905 7624 3906 7580 3876 7588
      3883 7620 3886 7624 3889 7621 3894 7624
      3890 7624 3893 7628 3890 7629 3890 7633
      3886 7634 3886 7637

FORECASTER: GORSE
Special weather statement, Jun 1, 1:49 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
249 PM EDT TUE JUN 1 2010

NJZ020-022-026-027-011945-
ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
249 PM EDT TUE JUN 1 2010

...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...BURLINGTON AND OCEAN
COUNTIES...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 23 MILES NORTH OF ATLANTIC CITY...MOVING EAST AT
25 MPH. THE THUNDERSTORM WILL BE NEAR BASS RIVER STATE FOREST...PENN
STATE FOREST AROUND 300 PM...OCEAN ACRES...WARREN GROVE AROUND 315
PM...MANAHAWKIN...BEACH HAVEN WEST AROUND 330 PM...HARVEY CEDARS AND
BARNEGAT LIGHT AROUND 345 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3968 7412 3957 7421 3958 7426 3960 7426
      3957 7432 3958 7465 3976 7466 3981 7416
      3975 7418 3972 7415 3975 7412 3976 7415
      3977 7412 3980 7413 3981 7408

HAYES/MARCIANO
Special weather statement, Jun 1, 1:54 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
254 PM EDT TUE JUN 1 2010

NJZ001-007-PAZ055-012000-
MONROE PA-SUSSEX NJ-WARREN NJ-
254 PM EDT TUE JUN 1 2010

...STRONG THUNDERSTORMS WILL AFFECT MONROE...SUSSEX AND WARREN
COUNTIES...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES NORTH OF
MONTAGUE TO 17 MILES NORTH OF MOUNT POCONO TO 9 MILES EAST OF
WILKES-BARRE...MOVING EAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR
GOULDSBORO STATE PARK AROUND 300 PM...TOBYHANNA...SKYTOP AROUND 315
PM...PARADISE VALLEY...HERNYVILLE AROUND 330 PM...SUSSEX AROUND 345
PM...FIVE POINTS AND HAMBURG AROUND 400 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4120 7438 4117 7442 4101 7499 4114 7563
      4123 7555 4125 7550 4126 7514 4116 7516
      4115 7509 4110 7505 4109 7501 4115 7491
      4131 7480 4135 7471

HAYES/MARCIANO
Special weather statement, Jun 1, 2:06 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
306 PM EDT TUE JUN 1 2010

NJZ020-022-026-027-012000-
ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
306 PM EDT TUE JUN 1 2010

...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...BURLINGTON AND OCEAN
COUNTIES...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTH OF ATLANTIC CITY...MOVING EAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR BEACH HAVEN WEST...MANAHAWKIN
AROUND 315 PM...HARVEY CEDARS AND SURF CITY AROUND 330 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3968 7412 3956 7422 3954 7428 3959 7426
      3959 7430 3954 7429 3953 7440 3951 7442
      3968 7450 3980 7416 3979 7416 3975 7418
      3972 7415 3975 7412 3977 7415 3977 7412
      3980 7413 3983 7408 3982 7407

HAYES/MARCIANO
Special weather statement, Jun 1, 2:13 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
313 PM EDT TUE JUN 1 2010

NJZ008>010-012-012015-
HUNTERDON NJ-MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
313 PM EDT TUE JUN 1 2010

...A STRONG THUNDERSTORM WILL AFFECT HUNTERDON...MIDDLESEX...MORRIS
AND SOMERSET COUNTIES...

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTHEAST OF EASTON...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR LEBANON...CLINTON AROUND 330 PM...
WHITE HOUSE STATION...FLAGTOWN AROUND 345 PM...BRIDGEWATER...FAR
HILLS AROUND 400 PM...MILLINGTON AND BASKING RIDGE AROUND 415 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4078 7437 4073 7437 4067 7445 4065 7445
      4066 7440 4064 7440 4059 7444 4060 7434
      4059 7434 4043 7500 4060 7508 4087 7434
      4086 7431

HAYES/MARCIANO
Special weather statement, Jun 1, 2:14 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
314 PM EDT TUE JUN 1 2010

NJZ008>010-012-012015-
HUNTERDON NJ-MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
314 PM EDT TUE JUN 1 2010

...A STRONG THUNDERSTORM WILL AFFECT HUNTERDON...MIDDLESEX...MORRIS
AND SOMERSET COUNTIES...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES WEST OF SOMERVILLE...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR LEBANON...CLINTON AROUND 330 PM...
WHITE HOUSE STATION...FLAGTOWN AROUND 345 PM...BRIDGEWATER...FAR
HILLS AROUND 400 PM...MILLINGTON AND BASKING RIDGE AROUND 415 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4078 7437 4073 7437 4067 7445 4065 7445
      4065 7440 4059 7444 4060 7434 4059 7434
      4043 7500 4060 7508 4085 7441 4087 7434
      4086 7431

HAYES/MARCIANO

The radar

The Dover AFB radar (KDOX), 44 km away, was scanning. The volume nearest the first event began at 19:14 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Caroline

When
June 1, 2:30 PM EST
Where
Caroline County, Hillsboro
Property damage
$5,000
Reported by
County Official
Coordinates
38.920, -75.930

A house in Hillsboro was struck by lightning.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2010Every state in 2010This day in weather historyWarnings in Maryland, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238805.